Alert archive / North Carolina / Gale Watches in 2016
Gale Watch 2, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this gale watch at Jan 14, 2016, 4:06 AM EST. It took effect at Jan 15, 2016, 5:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 14, 2016, 4:06 AM EST (09:06 UTC)
- In effect from
- Jan 15, 2016, 5:00 PM EST
- Expired
- Jan 14, 2016, 3:53 PM EST
- In force
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
081 WHUS72 KMHX 140906 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 406 AM EST THU JAN 14 2016 ...GALE FORCE WINDS POSSIBLE LATE FRIDAY AFTERNOON INTO SATURDAY MORNING... .A COMPLEX STORM SYSTEM WILL MOVE ACROSS THE REGION LATE FRIDAY AND FRIDAY NIGHT WITH RAPIDLY DEEPENING LOW PRESSURE LIFTING NORTHEAST ALONG THE COAST. GALE FORCE WINDS WILL BE POSSIBLE ACROSS THE COASTAL WATERS...ESPECIALLY NEAR THE GULF STREAM. SOUTHEAST WINDS ARE EXPECTED TO QUICKLY INCREASE TO 25 TO 35 KNOTS WITH HIGHER GUSTS LATE FRIDAY AFTERNOON AS THE LOW APPROACHES...THEN WINDS SHIFT TO WEST LATE FRIDAY NIGHT AS THE LOW LIFTS TO THE NORTHEAST. SEAS WILL ALSO QUICKLY BUILD FRIDAY AFTERNOON...PEAKING AROUND 8-12 FEET AROUND MIDNIGHT FRIDAY NIGHT. WINDS AND SEAS ARE EXPECTED TO GRADUALLY DIMINISH SATURDAY AND SATURDAY NIGHT. AMZ152-154-156-158-142115- /O.NEW.KMHX.GL.A.0002.160115T2200Z-160116T1400Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 406 AM EST THU JAN 14 2016 ...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING. * WINDS...SOUTHEAST 25 TO 35 KT WITH GUSTS UP TO 40 KT...SHIFTING TO WEST LATE FRIDAY NIGHT. * SEAS...6 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
1 follow-up statement
223 WHUS72 KMHX 142053 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 353 PM EST THU JAN 14 2016 ...GALE FORCE WINDS LIKELY LATE FRIDAY AFTERNOON INTO SATURDAY MORNING... .A COMPLEX STORM SYSTEM WILL MOVE ACROSS THE REGION LATE FRIDAY AND FRIDAY NIGHT WITH RAPIDLY DEEPENING LOW PRESSURE LIFTING NORTHEAST ALONG THE COAST. GALE FORCE WINDS ARE LIKELY ACROSS THE COASTAL WATERS...ESPECIALLY NEAR THE GULF STREAM. SOUTHEAST WINDS ARE EXPECTED TO QUICKLY INCREASE TO 25 TO 35 KNOTS WITH HIGHER GUSTS LATE FRIDAY AFTERNOON AS THE LOW APPROACHES...THEN WINDS SHIFT TO WEST LATE FRIDAY NIGHT AS THE LOW LIFTS TO THE NORTHEAST. SEAS WILL ALSO QUICKLY BUILD FRIDAY AFTERNOON...PEAKING AROUND 8-12 FEET AROUND MIDNIGHT FRIDAY NIGHT. WINDS AND SEAS ARE EXPECTED TO GRADUALLY DIMINISH SATURDAY AND SATURDAY NIGHT. AMZ152-154-151000- /O.UPG.KMHX.GL.A.0002.160115T2200Z-160116T1400Z/ /O.NEW.KMHX.GL.W.0003.160115T2100Z-160116T1400Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 353 PM EST THU JAN 14 2016 ...GALE WARNING IN EFFECT FROM 4 PM FRIDAY TO 9 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM FRIDAY TO 9 AM EST SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST 25 TO 35 KT WITH GUSTS UP TO 45 KT. * SEAS...7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ156-158-151000- /O.UPG.KMHX.GL.A.0002.160115T2200Z-160116T1400Z/ /O.NEW.KMHX.GL.W.0003.160115T2100Z-160116T1200Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 353 PM EST THU JAN 14 2016 ...GALE WARNING IN EFFECT FROM 4 PM FRIDAY TO 7 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM FRIDAY TO 7 AM EST SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ135-151000- /O.NEW.KMHX.GL.W.0003.160115T2300Z-160116T1200Z/ PAMLICO SOUND- 353 PM EST THU JAN 14 2016 ...GALE WARNING IN EFFECT FROM 6 PM FRIDAY TO 7 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 PM FRIDAY TO 7 AM EST SATURDAY. * WINDS...SOUTHWEST 20 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ130-151000- /O.NEW.KMHX.SC.Y.0007.160116T0000Z-160116T1400Z/ ALBEMARLE SOUND- 353 PM EST THU JAN 14 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM FRIDAY TO 9 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM FRIDAY TO 9 AM EST SATURDAY. * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-151000- /O.NEW.KMHX.SC.Y.0007.160116T0000Z-160117T0000Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 353 PM EST THU JAN 14 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM FRIDAY TO 7 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM FRIDAY TO 7 PM EST SATURDAY. * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ131-151000- /O.NEW.KMHX.SC.Y.0007.160116T0000Z-160116T1200Z/ ALLIGATOR RIVER- 353 PM EST THU JAN 14 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM FRIDAY TO 7 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM FRIDAY TO 7 AM EST SATURDAY. * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * WAVES...CHOPPY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ136-137-151000- /O.NEW.KMHX.SC.Y.0007.160116T0000Z-160116T0900Z/ PAMLICO AND PUNGO RIVERS-NEUSE AND BAY RIVERS- 353 PM EST THU JAN 14 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM FRIDAY TO 4 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM FRIDAY TO 4 AM EST SATURDAY. * WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * WAVES...CHOPPY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this gale watch went out at Jan 14, 4:06 AM EST, 0 minutes earlier.
Area forecast discussion, Jan 14, 4:06 AM EST, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 406 AM EST THU JAN 14 2016 .SYNOPSIS... COLD AND DRY HIGH PRESSURE CENTERED OVER THE SE U.S. WILL GRADUALLY MOVE E TODAY AND TONIGHT. DEVELOPING LOW PRESSURE WILL APPROACH FROM THE SW FRIDAY AND MOVE ALONG THE COAST FRIDAY NIGHT. A COLD FRONT WILL MOVE THROUGH THE AREA SATURDAY NIGHT. COLD HIGH PRESSURE WILL BUILD IN FROM THE WEST EARLY NEXT WEEK. && .NEAR TERM /TODAY/... AS OF 4 AM THURSDAY...CLEAR SKIES AND MODERATING TEMPERATURES WILL BE THE RULE FOR TODAY WITH BROAD HIGH PRESSURE CENTERED TO OUR SOUTHWEST. NUMERICAL GUIDANCE AND THICKNESSES SUPPORT TEMPERATURES CLOSE TO 60 DEGREES AND SOME OF THE WARMER INLAND LOCATIONS WITH MID/UPPER 50S ELSEWHERE. && .SHORT TERM /TONIGHT/... AS OF 4 AM THURSDAY...TONIGHT WILL START OFF CLEAR WITH TEMPERATURES FALLING RAPIDLY INTO THE MID/UPPER 30S INLAND AND LOW/MID 40S COAST. EXPECT GOOD MOISTURE ADVECTION ON SOUTHWEST WINDS AT 500 MB TO LEAD TO INCREASED MID/HIGH LEVEL CLOUDINESS TOWARD THE EARLY MORNING HOURS OF FRIDAY. && .LONG TERM /FRIDAY THROUGH THURSDAY/... AS OF 345 AM THURSDAY...A RAPIDLY DEEPENING AREA OF LOW PRESSURE WILL LIFT NORTHEAST ALONG THE COAST LATE FRIDAY AND FRIDAY NIGHT. A WEAK SYSTEM WILL MOVE ACROSS THE AREA SUNDAY WITH ARCTIC HIGH PRESSURE BUILDING INTO THE REGION NEXT WEEK BRINGING MUCH COLDER TEMPERATURES. FRIDAY THROUGH SATURDAY...00Z/14 MODELS REMAIN IN FAIRLY GOOD AGREEMENT WITH A ROBUST SHORTWAVE ACROSS THE MISSISSIPPI RIVER VALLEY FRIDAY BECOMING NEGATIVELY TILTED AND LIFT ACROSS THE REGION FRIDAY NIGHT, DRAGGING A COMPLEX LOW PRESSURE SYSTEM ACROSS THE REGION FRIDAY AFTERNOON THROUGH FRIDAY EVENING. A NORTHERN STREAM SURFACE LOW IS EXPECTED TO LIFT INTO THE GREAT LAKES WITH A SECONDARY LOW STRENGTHENING ACROSS THE CAROLINAS AND LIFTING TO THE NORTHEAST. THE SYSTEM WILL QUICKLY MOVE ACROSS THE REGION AND THERE ARE ONLY SLIGHT DIFFERENCES IN TRACK AND TIMING OF THE SFC LOW ACROSS THE AREA FRIDAY/FRIDAY EVENING WITH THE SYSTEM QUICKLY MOVING NORTHEAST OF THE AREA WITH CLEARING CONDITIONS LATE FRIDAY NIGHT INTO SATURDAY. STRONG UPPER LEVEL DIFFLUENCE AND LOW LEVEL SHEAR WILL BE IN PLACE WITH PWATS EXPECTED TO INCREASE TO AROUND 1.25 INCHES AND COULD SEE LOCALLY HEAVY RAIN RATES IN STRONGER STORMS. MODELS HAVE CONTINUED A WETTER TREND AND COULD SEE 1-2 INCHES OF RAINFALL AND POSSIBLY LOCAL HIGHER AMOUNTS ACROSS THE REGION, MOSTLY ALONG AND EAST OF HWY 17. THIS IS LOOKING TO BE A TYPICAL HIGH SHEAR/LOW CAPE ENVIRONMENT WITH THE LIMITING FACTOR FOR STORMS BECOMING SEVERE AT THIS POINT BEING THE LACK OF INSTABILITY, WHICH IS EXPECTED TO REMAIN OFFSHORE OR PERHAPS ALONG THE IMMEDIATE COAST. RAPIDLY DEEPENING LOW PRESSURE IS EXPECTED TO BRING GUSTY WINDS LATE FRIDAY AND FRIDAY NIGHT WHICH COULD NECESSITATE THE NEED FOR A WIND ADVISORY ACROSS PORTIONS OF THE AREA, ESPECIALLY ALONG THE COAST. HIGH SURF AND LOCALIZED BEACH EROSION WILL ALSO BE POSSIBLE SOUTH OF CAPE HATTERAS. MINOR WATER LEVEL RISES WILL ALSO BE POSSIBLE ALONG THE SOUNDS BUT THE FAST MOVING NATURE OF THE SYSTEM IS EXPECTED TO MINIMIZE COASTAL FLOODING CONCERNS. TEMPS ARE EXPECTED TO BE A LITTLE ABOVE NORMAL WITH SOUTHERLY FLOW BRINGING A MORE MILD AIRMASS INTO THE REGION. HIGHS EXPECTED IN THE MID TO UPPER 50S FRIDAY WITH LOWS IN THE MID 40S INLAND TO MID 50S ALONG COAST FRIDAY NIGHT. WINDS WILL SHIFT TO SOUTHWEST TO WEST EARLY SATURDAY WITH HIGHS IN THE MID TO UPPER 50S EXPECTED. SUNDAY INTO WEDNESDAY...SIGNIFICANT MODEL DIFFERENCES CONTINUE FOR THE LATTER HALF OF THE WEEKEND, SPECIFICALLY RELATED TO SHORTWAVE ENERGY TRACKING ACROSS SOUTHERN STATES AND ATTENDANT SFC LOW DEVELOPMENT AND EVENTUAL TRACK ACROSS THE OFFSHORE WATERS. A TRACK CLOSER TO THE COAST WOULD BRING HIGHER PRECIP CHANCES WITH LESS WELL OFFSHORE. GFS CONTINUES TO BE THE OUTLIER AND A WETTER SOLUTION WITH STRONG SURFACE LOW DEVELOPMENT OFF THE NC COAST BY 18Z SUNDAY WHILE THE ECMWF AND GEM BRING LIGHT QPF ACROSS THE REGION WITH A WEAK FRONT PUSHING THROUGH THE REGION EARLY SUNDAY. WILL MAINTAIN MINIMAL POPS SUNDAY BUT DID SPREAD SLIGHT CHANCE ACROSS INLAND AREAS IN THE MORNING. A ROBUST NORTHERN STREAM SHORTWAVE MOVES ACROSS THE REGION SUNDAY NIGHT WITH ARCTIC HIGH PRESSURE BUILDING INTO THE REGION EARLY NEXT WEEK BRINGING DRY CONDITIONS AND MUCH BELOW NORMAL TEMPS. HIGH TEMPERATURES MONDAY AND TUESDAY WILL STRUGGLE TO REACH 40 DEGREES WITH OVERNIGHT TEMPS MON/TUES NIGHTS IN THE MID TO LOW 20S INLAND WITH LOW 30S ALONG THE COAST. SOME AIRMASS MODIFICATION EXPECTED WEDNESDAY WITH HIGHS IN THE LOW TO MID 40S. && .AVIATION /08Z THURSDAY THROUGH MONDAY/... SHORT TERM /THROUGH 06Z FRIDAY/... AS OF 1255 AM THURSDAY...VFR CONDITIONS WITH CLEAR SKIES AND LIGHT SW WINDS SHOULD PREVAIL THROUGH THE PERIOD. NO CHANGES TO THE TAFS THIS CYCLE. .LONG TERM /FRIDAY THROUGH MONDAY/... AS OF 350 AM THURSDAY...PREDOMINANT VFR CONDITIONS EXPECTED THROUGH FRIDAY MORNING. PERIODS OF HEAVY RAIN WITH SUB- VFR CONDITIONS ALONG WITH GUSTY WINDS LIKELY LATE FRIDAY AND FRIDAY EVENING AS A COMPLEX STORM SYSTEM TRACKS ACROSS THE AREA. IMPROVING CONDITIONS EXPECTED SATURDAY MORNING AS THE SYSTEM LIFTS NE OF THE AREA. CANNOT RULE OUT A FEW SHOWERS EARLY SUNDAY BUT GENERALLY VFR CONDITIONS ARE EXPECTED TO PREVAIL. && .MARINE... SHORT TERM /TODAY AND TONIGHT/... AS OF 4 AM THURSDAY...WINDS WILL GENERALLY BE WESTERLY TODAY WITH HIGH PRESSURE TO OUR SOUTHWEST. SPEEDS WILL RANGE FROM 10 TO 15 KNOTS WITH SOME GUSTS TO AROUND 20 KNOTS AT DIAMOND BUOY. SEAS CONTINUE 2 TO 4 FEET WITH LONG PERIOD SWELL ENERGY (12-14 SECONDS)...ESPECIALLY NORTHERN WATERS. GRADIENT DROPS OFF A BIT THIS EVENING...THEN WILL INCREASE AGAIN TOWARD MORNING AS LOW PRESSURE APPROACHES FROM THE SOUTHWEST EARLY FRIDAY. .LONG TERM /FRIDAY THROUGH MONDAY/... AS OF 350 PM WEDNESDAY...HIGH PRESSURE WILL CONTINUE TO MOVE OFFSHORE EARLY FRIDAY WITH SW WINDS AROUND 5-15 KT WITH SEAS GENERALLY 2-4 FT UNTIL MID DAY FRIDAY. CONDITIONS QUICKLY DETERIORATE FRIDAY AFTERNOON AS A COMPLEX LOW PRESSURE SYSTEM APPROACHES FROM THE SOUTHWEST AND RAPIDLY DEEPENS AS IT CROSSES THE REGION FRIDAY NIGHT BRINGING A PERIOD OF STRONG SMALL CRAFT TO POTENTIALLY GALE FORCE CONDITIONS. ONLY MADE SLIGHT CHANGES IN WINDS AND SEAS WITH THIS PACKAGE. 00Z MODELS SUITE ARE SLIGHTLY WEAKER WITH WINDS ACROSS MOST OF THE REGION, KEEPING STRONGEST WINDS NEAR THE GULF STREAM. HAVE ISSUED A GALE WATCH FOR THE COASTAL WATERS SOUTH OF OREGON INLET WHICH HAS THE BEST CHANCE FOR REACHING GALE FORCE LATE FRIDAY AFTERNOON THROUGH EARLY SATURDAY. STRONG SE TO S WINDS ACROSS THE GULF STREAM COULD BRING A PERIOD OF SEAS IN EXCESS OF 10 FT FRIDAY NIGHT INTO EARLY SATURDAY, ESPECIALLY SOUTH OF OREGON INLET. CONTINUED TO USE A BLEND OF WAVEWATCH AND NWPS FRIDAY AND FRIDAY NIGHT WITH SEAS PEAKING AROUND 8-12 FT AROUND MIDNIGHT FRIDAY NIGHT. THE LOW QUICKLY LIFTS NORTHEAST OF THE AREA SATURDAY WITH WINDS AND SEAS GRADUALLY DIMINISHING TO BELOW SCA CRITERIA SATURDAY NIGHT. A DRY COLD FRONT WILL CROSS THE WATERS SUNDAY AFTERNOON WITH ARCTIC HIGH PRESSURE BUILDING INTO THE REGION EARLY NEXT WEEK. NORTHWEST WINDS INCREASE TO 20-30 KT SUNDAY AFTERNOON WITH SEAS AGAIN BUILDING ABOVE 6 FT. SMALL CRAFT CONDITIONS LIKELY SUNDAY AFTERNOON INTO MONDAY. && .HYDROLOGY... AS OF 300 PM WEDNESDAY...THE NEUSE RIVER IN KINSTON IS FORECAST TO GRADUALLY FALL THROUGH THE WEEK BUT REMAIN ABOVE FLOOD STAGE FOR THE FORESEEABLE FUTURE. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...CTC NEAR TERM...CTC SHORT TERM...CTC LONG TERM...SK AVIATION...CTC/SK MARINE...CTC/SK HYDROLOGY...MHX
Hazardous weather outlook, Jan 14, 3:37 AM EST, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 337 AM EST THU JAN 14 2016 NCZ029-044>047-079>081-090>095-098-103-104-150845- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 337 AM EST THU JAN 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CAROLINA AND EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A RAPIDLY DEEPENING AREA OF LOW PRESSURE WILL TRACK ACROSS EASTERN NORTH CAROLINA LATE FRIDAY AND FRIDAY NIGHT BRINGING GUSTY WINDS AND HEAVY RAINFALL. STRONG ONSHORE WINDS COULD BRING HIGH SURF AND LOCALIZED BEACH EROSION SOUTH OF CAPE HATTERAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 3:53 PM EST | Gale Warning | MHX | 40 hr | |
| Jan 14, 3:53 PM EST | Small Craft Advisory | MHX | 52 hr |
Nearby
Gale Watches in North Carolina, 2016Every gale watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.